It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-02-2006, 05:33 AM   #1
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: oswestry england
Posts: 1,614
pursie HB User
long painfull opiate withdrawal and thyroids does it effect your metabolism????

hi kat here from the uk some of you may remember me,
im writing this as i was thinking about the opiates ive been on for longer than i care to remember years and years plus, anyway ive been on a bidg reduction could this effect the thyroid as the opiates slows down the metabolism and as its coming out of my system it could be effecting my thyroid results its been showing im more hyper as ive been coming down, this isnt the reason my thyroid is slow as i have hashis and the antibodies are getting worse but i wonder could it cause me to go a bit hyper as my metabolism starts to speed up???? i wonder if there has ever been a study in this and it would be very interesting to have thyrouid treadings of people who are on opiates who havent got hashis or graves thanks for yoyur timne from your thyroid buddie katxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx xxxxxxxxxxxxxxxxxxxhugs

 
Old 12-02-2006, 10:27 AM   #2
Veteran
(female)
 
Join Date: May 2005
Posts: 369
OraEtLabora HB User
Re: long painfull opiate withdrawal and thyroids does it effect your metabolism????

Pursie,

I've been taking narcotics for severe pain for the past 3 years. I discovered that it was the narcotics that were responsible for my extreme insomnia, and heavy sweating, while not really helping the pain all that much. I lowered the dose gradually, and didn't really experience any withdrawal, or hyper symptoms (but I lowered my Armour dose along with the lowered narcotic dose).

I have Hashi's, too, and very high antibodies, and it would make sense that the more opiates/narcotics one takes, the higher their dose of thyroid hormone would need to be, since the pain drugs lower the metabolic rate. That could explain why, even at 480mg/day Armour, I never felt hyper - I think the narcotic just countered the Armour.

Anyway, I wish you well on your opiate withdrawal. I am glad I lowered my narcotic dose, because I am sleeping SOOOO much better, and the sweating is minimal - the pain is hideous, though, so don't know what to do about that.

Blessings!

Ora

 
Sponsors Lightbulb
   
Old 12-02-2006, 11:34 AM   #3
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: oswestry england
Posts: 1,614
pursie HB User
Re: long painfull opiate withdrawal and thyroids does it effect your metabolism????

thanks ora, im sorry to hear you also ended up on opiates i think its been 10 year or more something you always put off i guess coming of them!!! lol
but really after the 3 kids i had and getting ill with this its ended up as an addiction more than anything but yes i agree it does seem to be that im needing less thyroxine as the morphine comes down i think the docs overlooked this and think im a weird case lol but im on the tiniest amount of thyroine and maybe by coming off our morphine we will end up on a really small dose of thyroxine and stay on a small dose what do you think???
also im really glad you found this post thankyou for repliying cos lets face it there isnt many of us on morphine that has hashis i could be wrong i guess, tell me what happened to you and how you ended up on it you dont have to talk about that if you dont want to but ill be up alot of the night if you do want to talk or anytime and thanks for yoyur post and im sorry for my bad spelling i can spell im just hitting the qwrong keys lots of love from katpursxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx xxxxxxxxxxxxxxxxxxxxxxxxxxx

 
Old 12-02-2006, 01:10 PM   #4
Veteran
(female)
 
Join Date: May 2005
Posts: 369
OraEtLabora HB User
Re: long painfull opiate withdrawal and thyroids does it effect your metabolism????

Hey Pursie,

I have suffered with severe pain in my muscles, joints and soft tissue for over 17 years. For the first 7 or 8 years, I just "lived with it" and would swim laps and walk 4 miles, doing everything I could to keep my muscles conditioned. It didn't help, and gradually, I became exercise intolerant (I had Hashi's, but no one knew it at the time) and the pain was worse, so I started taking anti-inflammatories. They never helped too much, but what little they did help, I had to keep increasing the dose. That went on for about 7 years, and finally, I was totally bed-ridden from muscle inflammation in my legs and feet. My doc gave me cortisone shots in my feet, which really helped the inflammation, but not the pain. So, I finally, after 15 years of trying to cope with disabling pain, I asked for, and received, a referral to the pain clinic in my area. I was concerned about my liver, from the massive doses of anti-inflammatories I was on for so many years, and had developed some hepatic cysts that need to be checked periodically to see if they are getting larger.

The pain clinic put me on the narcotic. Even with that, I had to keep increasing the dose to get the same pain relief, which was NOT that much relief. I don't think the side effects of the narcotic justified its use, so I started to wean myself off, with the pain doc's approval. All he said was to not let the pain get too out of control. I'm down now about 75% from what I was taking. But I did it very gradually, and have not had any problems.

I never once felt any kind of "euphoria" with the narcotics. They say, when people have real pain, they don't feel anything but pain relief. I guess that was the case with me - I had some pain relief - but not much. Never any kind of "high" or "feeling good." Maybe that is why it was so easy for me to wean off them, I don't know. But I do know that the narcotics contributed to my very sluggish metabolism, and may have helped me to gain the 100 pounds I've gained since going on them (and quitting smoking).

Pursie, keep trying to get off them. They are not good for you, especially since I think they make hypothyroid symptoms worse by lowering your metabolism. I actually do feel a little better, since I am sleeping better, and not drenched with sweat all the time!

Keep us posted on how your are doing!

Love and Prayers,

Ora

 
Old 12-03-2006, 02:20 AM   #5
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: oswestry england
Posts: 1,614
pursie HB User
Re: long painfull opiate withdrawal and thyroids does it effect your metabolism????

im so sorry to hear about your pain, i find it unbeleivable that you got of them in the pain you are describing ! yes ive come off about 70% of them i was on 90 now im on 30 so im pleased with that, but i dont know where that leaves us with the thyroid meds do you think it will be just a tempory glich and we will get worse again???? i dont think the docs know do they??? are you on less thyroxine sinse the withdrawl like me ???? and i know what you mean about the sweats etc i did have a high of mine and its been a hard road to conqeur and i like being high on them, i think i just want to be me again and it traps you i know i wont be going on them again and i wish i hadnt got to this place as its an addiction problem for a long time , i think you are really brave and how do you cope with the pain now without them? i know sometimes they dont act as a good painkiller and i found that neurophen was much more affetive for lots of accute pain periods and dental, somtimes ithink theres a part of the drug that is there to try and make you feel warm and happy so you forget the pain that we are in and thats why they give it us i was given it a bit freely actually and its now an addiction and the doctors know it but i will keep on pushing and i think that my kids are glad to have me back and to me they are my whole world thankyou so much for posting talk to you soon love fromkat

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
how long does it take for beta blocker to take effect? needhealing777 High & Low Blood Pressure 51 07-17-2008 08:16 AM
First-time poster / long-time reader OxyDiscontin Addiction & Recovery 10 11-05-2007 07:06 AM
painfull thyrois one side has anyone had pain in the thyroid??? pursie Thyroid Disorders 3 01-30-2007 11:38 AM
Long-term use and tolerance.....end result??? zuzu23 Pain Management 18 12-02-2006 04:15 PM
It Is Very Painfull!!!! keecha1 Addiction & Recovery 30 04-17-2006 09:26 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (618), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:30 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!